Because I struggled to heal from prescribed benzodiazepines and antidepressants, I know better than anyone how enormous the physical and emotional impact of tapering can be in every aspect of life. During my taper and recovery period, I discovered there is almost no support for people who face withdrawal syndromes. This is why I started my practice as a taper coach in 2019. I am a support for anyone challenged with the consequences of benzodiazepines and antidepressants, and I try to make the process easier by standing next to you, listening, supporting and sometimes teaching coping skills or using supporting methods. Painful experiences are more tolerable if they are shared, and when there is reassurance, encouragement, and support. Although it can be very intense, I think it is a privilege to be able to do this work.
Why a taper coach?
The chance of success increases with the personal support of a taper coach. You can ask every conceivable question, discuss your struggles, and share your challenges, accomplishments, fears and grief. The specific support that I can offer as an experienced coach during the tapering process is quite different from receiving therapy from a psychologist. You can read what others say about this on the page 'Experiences.'
Expert by experience
As an expert by experience, I know that tapering off and reducing medication can be quite a challenge and can cause many symptoms. Not only during the taper period but also the healing period after can be arduous. My story: After four and a half months of use of lorazepam prescribed by a doctor, I needed eight months to taper. Of those eight months, I was 80% in bed or on the couch. At my lowest point, I couldn't even physically hold myself up and needed my mom's help to take a shower, and she would wash my hair while I sat in the bathtub. I experienced over 50 different symptoms in total, of which only some remained for a long period. Fortunately, I have not had all possible symptoms, but I understand the extent of and the variability of the withdrawal syndrome. I've listed the symptoms I had myself and those I repeatedly hear from others so that you can reassure yourself if you are unsure whether your symptoms can be caused by your taper.
After one year of healing I started the taper of the antidepressant I was taking. After 1,5 year of doing reasonably well with the taper, I crashed so hard I had to updose myself a little bit to be able to bare staying in my body. With the help of my parents and my closest friends, I overcame this second period of withdrawal too, learning valuable lessons from every step. In spite of what I have suffered, I consider myself a very blessed person. The gifts I have found during my withdrawal journey are very precious to me and I wish everybody going through this may find gifts too.
I like the motto: "keep it simple". As most people who read this are not doctors, I try to explain everything in layman's language and keep it as understandable as possible. Withdrawal symptoms can cause difficulty reading, and I take that into account. However, the information and explanations about the medication will sometimes be more technical because it might be needed for what I want to say. If I use medical terms, I will also try to explain them. Would you like a conversation about tapering medicine? Then book yourself an appointment in my online calendar.
Withdrawal can cause many physical, psychological and emotional symptoms. I have experienced that EFT is a safe methode which can reduce and sometimes even resolve those symptoms.
Countless examples in literature have shown that EFT is a very effective technique for the treatment of anxiety, severe trauma and even PTSD. In general, significantly fewer sessions are required for this than regular forms of therapy and there is little chance the complaints will return.
I am an ‘Accredited Certified EFT Practitioner’, member of EFT International to guarantee my clients the level of knowledge, training and quality of sessions. I use the methode daily to bring my clients relief from their symptoms.